Delaware, 2003Winter Weather in Delaware, February 26 to 27, 2003
February 26 to 27, 2003 · NWS PHI · 2 events in 2 counties and zones
A weak low pressure system developed along a stationary front across the southeastern United States during the evening of the 25th. It moved off the South Carolina coast during the day on the 26th and farther offshore that evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak low pressure system developed along a stationary front across the southeastern United States during the evening of the 25th. It moved off the South Carolina coast during the day on the 26th and farther offshore that evening. Southern parts of Delaware were close enough to this low pressure system to receive a steady light snow from the early morning of the 26th until just past midnight on the 27th. Untreated roads were slippery. Accumulations included 1.5 inches in Lewes and Greenwood (Sussex County), 1.3 inches in Long Neck (Sussex County) and 1.0 inch in Milford (Sussex/Kent County line).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 26, 4:45 AM EST, 15 minutes earlier.
Area forecast discussion, Feb 26, 4:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST WED FEB 26 2003
A BAND OF LIGHT SNOW APPEARS TO BE DEVELOPING OVER MARYLAND AND
DELAWARE EARLY THIS MORNING. A SIGN OF THINGS TO COME FOR TODAY.
THE PRECIP WILL GRADUALLY EXPAND INTO MUCH OF THE REST OF OUR
FORECAST AREA AS ADDITIONAL MOISTURE FEEDS UP FROM THE SOUTHWEST.
WE DECIDED TO GO WITH AN ADVISORY FOR OUR DELAWARE AND MARYLAND
COUNTIES FOR TODAY INTO TONIGHT. THE SAME IS TRUE FOR THE FOUR
SOUTHERNMOST COUNTIES IN NEW JERSEY. WE SHOULD SEE ANYWHERE FROM
ONE TO FOUR INCHES IN THE ADVISORY AREA, MAINLY FROM THIS AFTERNOON
INTO THIS EVENING.
EXPECTED AMOUNTS TAPER OFF AS YOU GO FARTHER INTO THE DRY AIR WITH
ONLY SCATTERED FLURRIES ANTICIPATED FOR THE POCONOS AND FOR SUSSEX
COUNTY IN NEW JERSEY.
THIS FIRST SHOT OF PRECIP SHOULD PULL OFF TO OUR EAST TONIGHT
ALLOWING FOR A BREAK BEFORE THE NEXT PRECIP ARRIVES FOR LATE
THURSDAY INTO EARLY FRIDAY. CONDITIONS WILL BE SLIGHTLY WARMER FOR
ROUND TWO AND AS A RESULT WE SHOULD SEE A LITTLE SLEET AND RAIN IN
OUR SOUTHEASTERN ZONES AS WELL. MEASURABLE PRECIP SHOULD SPREAD A
LITTLE FARTHER NORTH WITH THE SECOND SOMEWHAT MORE ROBUST SYSTEM.
IT APPEARS AS THOUGH THE PRECIP WILL MOVE OUT OF OUR FORECAST AREA
ON FRIDAY MORNING AS THE UPPER TROUGH AND SURFACE LOW MOVE OUT TO
SEA. BEYOND THAT TIME IT LOOKS LIKE SIMPLY A FEW VERY WEAK SYSTEMS
WITH LITTLE OR NO PRECIP FOR THE WEEKEND AND INTO THE EARLY PART OF
THE NEW WEEK.
IN THE MARINE FORECAST THE SMALL CRAFT ADVISORY FOR THE OCEAN SOUTH
OF LITTLE EGG INLET WILL REMAIN IN PLACE. THERE WILL BE A HEADLINE
FOR THE OCEAN NORTH OF LITTLE EGG INLET AND FOR LOWER DELAWARE BAY
INDICATING THAT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THURSDAY.
THE ZONE FORECASTS HAVE ALREADY BEEN ISSUED.
.PHI...WINTER WEATHER ADVISORY TODAY INTO TONIGHT FOR NORTHEASTERN
MARYLAND (MD ZONES 8/12/15/19/20), DELAWARE (DE ZONES 1>4),
AND EXTREME SOUTHERN NEW JERSEY (NJ ZONES 16/21>25).
SMALL CRAFT ADVISORY FROM LITTLE EGG INLET NJ TO FENWICK
ISLAND DE.
IOVINOHazardous weather outlook, Feb 25, 5:10 AM EST, 23 hours 50 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-251215-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EST TUE FEB 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT SNOW IS LIKELY WEDNESDAY AND EARLY WEDNESDAY NIGHT OVER
DELAWARE...NORTHEAST MARYLAND...AND SOUTHERN NEW JERSEY...WITH
ACCUMULATIONS OF UP TO 2 INCHES POSSIBLE.
A SECOND POSSIBLY STRONGER STORM SYSTEM IS EXPECTED FOR THURSDAY
INTO FRIDAY. ACCUMULATIONS OF SEVERAL INCHES ARE POSSIBLE ACROSS AT
LEAST PARTS OF THE REGION...ALTHOUGH AT PRESENT THE TRACK OF THE
STORM IS STILL UP IN THE AIR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KRAUS
Winter Weather, Delaware Beaches / X E Sussex
- When
- February 26, 5:00 AM EST to February 27, 2:00 AM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Winter Weather, Inland Sussex
- When
- February 26, 5:00 AM EST to February 27, 2:00 AM EST
- Where
- Inland Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Arkansas, February 26, 200328 events
- Winter Weather in Virginia, February 26 to 28, 200323 events
- Winter Storm in Virginia, February 26 to 28, 200322 events
- Winter Storm in Virginia, February 26 to 27, 200320 events
- Winter Weather in Oklahoma, February 26, 200318 events
- Winter Weather in Kentucky, February 26, 200316 events
- Winter Weather in Maryland, February 26 to 28, 200314 events
- Ice Storm in Mississippi, February 26, 2003$15,000 · 2 events
- Winter Weather in West Virginia, February 26 to 28, 20038 events
- Winter Weather in New Jersey, February 26 to 27, 20037 events
- Winter Weather in Arkansas, February 26, 20035 events
- Winter Storm in Maryland, February 26 to 28, 20035 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347700, 5347701.